After taking the Plan B pill is it normal to bleed like 2 or 3 days afterwards…

 …even if you already got your period? Please help me I’m really confused and scared.

Taking an emergency contraceptive, like Plan B, can change your regular bleeding pattern. The Plan B pill is a dose of progesterone, a natural hormone that builds up the lining of the uterus. The medication is actually tricking your body into thinking it should have a period. This means that you might have spotting or another period after taking Plan B, and that this is totally normal. You should have some sort of bleeding within three weeks of taking the Plan B pill.

If you do not have any bleeding or spotting (minimal bleeding) within two weeks, you’ll want to take a pregnancy test. It’s important to wait two to three weeks after the unprotected intercourse occurs before taking a pregnancy test; you will not get an accurate result until this time.

Definitely speak to a health care provider if you have concerns about pregnancy and/or irregular periods. EC does not protect against STI transmission so be sure that you and your partner get tested to ensure you both are STI free.

You can find more information about your period, Plan B and other birth control methods on our website.  Make an appointment at Teen Clinic for a personalized consult.

Tags: , ,